I have been taking an antidepressant for nearly 15 yrs. I took paxil? for around 5 yrs. I now take 37.5 mg of venlafaxine. It helps with keeping me from crying, but I don’t seem to care about much of anything, am extremely fatigued most of the time and my husband says get help.Please advise.
Those can be common side effects of some psychotropic medications. It’s important to speak with your prescribing physician about these possible side effects so that adjustments can be made.
I am wondering why you cry so often? People cry when they are sad, upset or otherwise unhappy. Medication helps to stabilize mood, but it probably will not eliminate your depression. It is important to uncover what’s causing your unhappiness.
You’ve tried medication for 15 years and it’s only provided a partial solution. It stopped your crying but has left you emotionally numb. You went from too much emotion to virtually none at all. Neither extreme is healthy. Talk therapy might be what’s missing from your treatment regimen.
Depression doesn’t occur in a vacuum. There’s a reason for it. It’s a symptom of an underlying problem. Talk therapy can assist you in making the necessary corrections to your life so that you can be happy. Please take care.
Dr. Kristina Randle